MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M006175253080
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus ureteral stent was used during a procedure, performed on (b)(6) 2022.During preparation, when the physician attempted to insert the stent into the patient, it could not be inserted due to there was no stiffness at the tip.Another perculfex plus ureteral stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Initial reporter address 1: (b)(6).(b)(4).The returned percuflex plus ureteral stent was analyzed, and a visual evaluation noted that the bladder pig tail was buckled accordion.The suture and positioner was not returned.Both coils look in good condition and they still having their original shape.During the functional analysis, a use of a mandrel of 0,036" passed through the stent without resistance.Proceeded to perform a dimensional test which passed successfully in a measurement of stent length ("l-1") with 26cm.Finally, during magnification it was observed closely that it was buckled accordion on the bladder pig tail and it was observed there were several drag marks in the bladder pig tail.Also was possible observed that several side port holes are stretch out in both pig tails.No other issues noted to the device.The reported event was not confirmed.According to the product analysis, it was found that a bladder pig tail was buckled accordion and observed that side port holes of both pig tails (bladder and renal) were stretched out.Regarding with found issues, bladder pig tail buckled accordion and side port holes stretch out is possible that happened during the interaction with the positioner/pusher, excess of force applied to the stent such as operational factors during it use in the preparation, it could have caused the found issues.Consequently, affect the performance of the device.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1: initial reporter address 1: chuo-ku kita-nagasa-dori 5-7-17 block h6: medical device problem code a040601 captures the reportable investigation result of stent buckled material.Block h10: the returned percuflex plus ureteral stent was analyzed, and a visual evaluation noted that the bladder pig tail was buckled accordion.The suture and positioner was not returned.Both coils look in good condition and they still having their original shape.During the functional analysis, a use of a mandrel passed through the stent without resistance.Proceeded to perform a dimensional test which passed successfully in a measurement of stent length ("l-1") with 26cm.Finally, during magnification it was observed closely that it was buckled accordion on the bladder pig tail and it was observed there were several drag marks in the bladder pig tail.Also, it was possible to observe that several side port holes were stretched out in both pig tails.No other issues noted to the device.The reported event of coil memory was not confirmed.According to the product analysis, it was found that a bladder pig tail was buckled accordion and observed that side port holes of both pig tails (bladder and renal) were stretched out.Regarding with found issues, bladder pig tail buckled accordion and side port holes stretch out is possible that happened during the interaction with the positioner/pusher, excess of force applied to the stent such as operational factors during it use in the preparation, it could have caused the found issues.Consequently, affect the performance of the device.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.Block h11: correction to block h6: device codes.

Brand Name
PERCUFLEX PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15199807
Report Number3005099803-2022-04393
Device Sequence Number20393774
Product Code FAD
UDI-Device Identifier08714729297338
UDI-Public08714729297338
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2024
Device Model NumberM006175253080
Device Catalogue Number175-253-08
Device Lot Number0028892398
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2022
Supplement Date Received by Manufacturer08/09/2022
Initial Report FDA Received Date08/10/2022
Supplement Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown